MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. AEROAUTOCAT 2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. AEROAUTOCAT 2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAP-0535
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported by the field service engineer (fse) that "while on patient the display would freeze and go blank while pressing keys on the monitor.The intra-aortic balloon pump (iabp) was swapped and the patient was not harmed.After the swap, cath lab tried running the pump on the simulator and received "unable to refill" alarm error message." the fse found while pumping with the customer's balloon simulator, abnormal balloon waveform and clicking sound then "unable to refill" alarm.The fse also found this balloon simulator not properly inflated.Properly inflating the balloon simulator fixed the problem.Could not replicate screen freezing to ensure successful repair.The display umbilical cord is replaced.The iabp performed to specification.There was no reported patient death, serious injury or complications.
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of "black screen when the buttons is pressed" is not confirmed.Although, the root cause of the complaint could not be determined the returned display head cable passed visual and functional test specifications.No further action required at this time.
 
Event or Problem Description
It was reported by the field service engineer (fse) that "while on patient the display would freeze and go blank while pressing keys on the monitor.The intra-aortic balloon pump (iabp) was swapped and the patient was not harmed.After the swap, cath lab tried running the pump on the simulator and received "unable to refill" alarm error message." additional info/service findings: the fse found while pumping with the customer's balloon simulator, abnormal balloon waveform and clicking sound then "unable to refill" alarm.The fse also found this balloon simulator not properly inflated.Properly inflating the balloon simulator fixed the problem.Could not replicate screen freezing to ensure successful repair.The display umbilical cord is replaced.The iabp performed to specification.There was no reported patient death, serious injury or complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
AEROAUTOCAT 2 WAVE
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key7744901
Report Number3010532612-2018-00239
Device Sequence Number1365813
Product Code DSP
UDI-Device Identifier00801902051738
UDI-Public00801902051738
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAP-0535
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer09/05/2018
09/05/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/05/2018
09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1